Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 24, NWS Wilmington, NC

August 8, 2025New Hanover County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 8, 2025, 3:54 AM EDT for New Hanover County, North Carolina. It took effect at Aug 8, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2025, 3:54 AM EDT (07:54 UTC)
In effect from
Aug 8, 2025, 6:00 AM EDT
Expired
Aug 8, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

398 
WHUS42 KILM 080754
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
354 AM EDT Fri Aug 8 2025

NCZ108-090000-
/O.NEW.KILM.BH.S.0024.250808T1000Z-250809T0000Z/
Coastal New Hanover-
354 AM EDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal New Hanover County.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

LEW
2 follow-up statements
112 
WHUS42 KILM 081742
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
142 PM EDT Fri Aug 8 2025

NCZ107-090400-
/O.NEW.KILM.CF.Y.0039.250809T0000Z-250809T0400Z/
Inland New Hanover-
142 PM EDT Fri Aug 8 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 8 PM this evening to midnight EDT tonight.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/10 PM     5.7        1.0        0.7       N/A     Minor    
 09/10 AM     4.9        0.2        0.7       N/A      None    
 09/10 PM     5.7        1.0        0.7       N/A     Minor    
 10/11 AM     5.1        0.4        0.7       N/A      None    
 10/11 PM     5.6        0.9        0.6       N/A     Minor

&&

$$

NCZ108-090000-
/O.CON.KILM.BH.S.0024.000000T0000Z-250809T0000Z/
Coastal New Hanover-
142 PM EDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal New Hanover County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
902 
WHUS42 KILM 090000
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
800 PM EDT Fri Aug 8 2025

NCZ108-090100-
/O.EXP.KILM.BH.S.0024.000000T0000Z-250809T0000Z/
Coastal New Hanover-
800 PM EDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

NCZ107-090400-
/O.CON.KILM.CF.Y.0039.000000T0000Z-250809T0400Z/
Inland New Hanover-
800 PM EDT Fri Aug 8 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Up to one half foot of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until midnight EDT tonight.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/10 PM     5.7        1.0        0.7       N/A     Minor    
 09/10 AM     4.9        0.2        0.7       N/A      None    
 09/10 PM     5.7        1.0        0.7       N/A     Minor    
 10/11 AM     5.1        0.4        0.7       N/A      None    
 10/11 PM     5.6        0.9        0.6       N/A     Minor    
 11/12 PM     5.1        0.4        0.6       N/A      None

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 2:35 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 8, 2:35 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
235 AM EDT Fri Aug 8 2025

.SYNOPSIS...
High pressure to the north continues to bring cooler
northeasterly flow and unsettled weather through the weekend,
and perhaps even into early next week. Offshore low pressure
will also move northeastward this weekend. The wedge of cooler
air should start to break by the middle of next week, starting a
warming trend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The August CAD wedge remains in place today with surface high
pressure off the Northeast coast and weak low pressure well off to
the east. Cloud coverage isn't expected to be as stubborn today as
the past couple of days, but low stratus will linger through late
morning before improving midday. Unseasonably cool weather again in
store for today, with highs in the mid 80s combining with summertime
dewpoints in the 70s. Some mid-level convergence will bring another
day of rain chances, mainly across coastal counties with the higher
PWATs. Upper shortwave currently approaching the area will exit
midday leading to NVA, combining with lack of a decent sea breeze to
limit shower coverage to widely scattered. Steering flow again is
fairly weak, so any storms that do develop could lead to isolated
heavy rain. Low temps tonight around 70F.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Offshore low pressure will be off the NC coast moving further out to
sea into Saturday night. Ridging high pressure to our west remains
in the area with NE winds and it will become the dominant feature
driving the forecast. This means cooler highs just a bit below
normal in the low to mid 80s. Rain chances will have a slight skew
with drier conditions NE and wetter SW. Headed into Sunday, it looks
like ridging builds in behind the low from the SW and an area of
vorticity extending from the offshore low gets caught up in the
surge from the SW. This could increase coverage of showers/storms
Sunday particularly in the afternoon, again more for our SW areas,
if accompanied by enough moisture to combat the wedging high.
Saturday rainfall doesn't appear to be too much of a threat due to
that drier air but winds aloft will be very light so storms might
not have much movement to them. Sunday should see a bit more
rainfall possible across the board if the SW surge brings some
deeper moisture with it.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Lingering forcing aloft around the high to our north and continued
pushing of moisture in from the SW could lead to higher rainfall
activity Monday. Tuesday onwards could see a decrease in rainfall
coverage as the high moves offshore ahead of low pressure well to
our north with only weak high pressure over the mountains. The
pattern starts to become more summerlike with scattered convection
possible day to day in the afternoon/evening with the sea breeze and
Piedmont trough, temperatures warming to near or even above normal
by mid week.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR ceilings across the area, with a corridor of IFR
cigs across central SC (impacting southwestern terminals in our
CWA). Cloud level flow is more easterly compared to last nights
northeasterly winds, and therefore expect ceilings to remain around
1500ft for most of the local terminals versus LIFR/IFR. Best chance
for a few hours of IFR will be at KFLO during pre-dawn hours.
Conditions will improve late this morning/midday as clouds start to
break up and ceilings lift. With high pressure wedge still in place,
expect a return of low ceilings tonight towards end of TAF period.
Winds remain relatively light out of the NNE. Chance of showers and
isolated thunder this afternoon, mainly at coastal terminals.

Extended Outlook...Restrictions to flight categories may
continue into the weekend due to either spotty afternoon
convection or continued influence from the wedge bringing low
ceilings. More of the same is possible into early next week,
though the wedge may start to break by Tuesday.

&&

.MARINE...
Through Tonight...High pressure wedge remains in place inland,
maintaining northeast winds across the local coastal waters through
tonight, with sustained speeds of 10-15 kts and gusts around 20kt,
particularly through midday today. Seas 2-3 ft due to ENE swell.

Saturday through Tuesday...Low pressure well off the NC coast will
continue out to sea into Sunday. NE winds ~10-15 kts will become
more easterly and onshore AOB 10 kts into early next week as high
pressure starts to builds back in. Seas 2-3 ft to start the
period relaxing to generally 2 ft early next week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...LEW
LONG TERM...LEW
AVIATION...VAO
MARINE...VAO/LEW
Hazardous weather outlook, Aug 8, 1:50 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
150 AM EDT Fri Aug 8 2025

AMZ250-252-254-256-090600-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
150 AM EDT Fri Aug 8 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-090600-
Coastal Pender-Coastal New Hanover-Coastal Horry-
150 AM EDT Fri Aug 8 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding is possible during Friday and Saturday
evening high tides due to full moon. Moderate risk of rip currents
forecasted for Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ056-090600-
Coastal Brunswick-Coastal Georgetown-
150 AM EDT Fri Aug 8 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding is possible during Friday and Saturday
evening high tides due to full moon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-090600-
Inland New Hanover-
150 AM EDT Fri Aug 8 2025

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding along the lower Cape Fear River, from
Wilmington southward, is possible during evening high tides Friday
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-090600-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
150 AM EDT Fri Aug 8 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:42 PM EDTCoastal Flood AdvisoryILMNew Hanover10 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.